Alert archive / California / Red Flag Warnings in 2009
Red Flag Warning 9, NWS Reno, NV
NWS Reno, NV issued this red flag warning at Oct 2, 2009, 9:51 AM PDT for 4 counties in California. It took effect at Oct 3, 2009, 11:00 AM PDT. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 2, 2009, 9:51 AM PDT (16:51 UTC)
- In effect from
- Oct 3, 2009, 11:00 AM PDT
- Expired
- Oct 3, 2009, 11:00 PM PDT
- In force
- 12 hr
- Issued by
- NWS Reno, NV
Counties El Dorado County, CA, Nevada County, CA, Placer County, CA, Sierra County, CA
The radar
The Beale AFB radar (KBBX), 93 km from the middle of the area, began a volume at 16:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Oakland, CA (KOAK), launched 12:00Z, 4.9 hours before the alert went out and 211 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2911 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 6 m²/s²
- 0-3 km storm-relative helicity
- 27 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS85 KREV 021651 RFWREV RED FLAG WARNING NATIONAL WEATHER SERVICE RENO NV 951 AM PDT FRI OCT 2 2009 CAZ272-030500- /O.UPG.KREV.FW.A.0010.091003T1800Z-091004T0600Z/ /O.NEW.KREV.FW.W.0009.091003T1800Z-091003T2300Z/ GREATER LAKE TAHOE AREA- 951 AM PDT FRI OCT 2 2009 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 4 PM PDT SATURDAY FOR GUSTY WINDS AND LOW HUMIDITY... THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM TO 4 PM PDT SATURDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. A STRONG COLD FRONT WILL BRING GUSTY AND ERRATIC WINDS TO THE LAKE TAHOE BASIN SATURDAY. SOUTHWEST WINDS WILL INCREASE SATURDAY MORNING TO 20 TO 30 MPH WITH GUSTS UP TO 45 MPH. HUMIDITY WILL BE 20 TO 25 PERCENT FOR MOST OF SATURDAY...HOWEVER A DRY SLOT WILL OCCASIONALLY BRING VALUES CLOSER TO 15 PERCENT. THE COMBINATION OF GUSTY SOUTHWEST WINDS AND LOW HUMIDITY WILL PRODUCE CRITICAL FIRE WEATHER CONDITIONS. HUMIDITY VALUES WILL QUICKLY RISE BY SATURDAY EVENING AS THE COLD FRONT MOVES THROUGH THE REGION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS WILL OCCUR. CONTINUE TO CHECK WEATHER.GOV/RENO FOR UPDATES. && $$ CAZ273-NVZ450-030500- /O.UPG.KREV.FW.A.0010.091003T1800Z-091004T0600Z/ /O.NEW.KREV.FW.W.0009.091003T1800Z-091004T0300Z/ MONO-EASTERN ALPINE COUNTIES-WESTERN NEVADA SIERRA FRONT- 951 AM PDT FRI OCT 2 2009 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 8 PM PDT SATURDAY FOR GUSTY AND ERRATIC WINDS WITH LOW HUMIDITY... THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM TO 8 PM PDT SATURDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. A STRONG COLD FRONT WILL BRING GUSTY AND ERRATIC WINDS TO THE SIERRA FRONT SATURDAY. SOUTHWEST WINDS WILL INCREASE SATURDAY MORNING TO 20 TO 30 MPH WITH GUSTS UP TO 50 MPH. HUMIDITY WILL BE AROUND 15 PERCENT FOR MOST OF SATURDAY...HOWEVER A DRY SLOT WILL OCCASIONALLY BRING VALUES CLOSER TO 10 PERCENT. THE COMBINATION OF GUSTY SOUTHWEST WINDS AND LOW HUMIDITY WILL PRODUCE CRITICAL FIRE WEATHER CONDITIONS. THE COLD FRONT WILL BRING A CRITICAL WIND SHIFT TO THE NORTHWEST LATE SATURDAY AFTERNOON AS IT MOVES THROUGH THE AREA. WINDS DECREASE AND HUMIDITY INCREASES QUICKLY SATURDAY EVENING BEHIND THE FRONT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS WILL OCCUR. CONTINUE TO CHECK WEATHER.GOV/RENO FOR UPDATES. && $$ NVZ453-459-030500- /O.UPG.KREV.FW.A.0010.091003T1800Z-091004T0600Z/ /O.NEW.KREV.FW.W.0009.091003T1800Z-091004T0300Z/ WEST CENTRAL NEVADA BASIN AND RANGE- MINERAL AND SOUTHERN LYON COUNTIES- 951 AM PDT FRI OCT 2 2009 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 8 PM PDT SATURDAY FOR GUSTY AND ERRATIC WINDS WITH LOW HUMIDITY... THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM TO 8 PM PDT SATURDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. A STRONG COLD FRONT WILL BRING GUSTY AND ERRATIC WINDS TO WESTERN NEVADA SATURDAY. SOUTHWEST WINDS WILL INCREASE SATURDAY MORNING TO 15 TO 25 MPH WITH GUSTS UP TO 50 MPH. DRY AIR AHEAD OF THE FRONT WILL BRING HUMIDITY VALUES OF 10 TO 15 PERCENT...ESPECIALLY SOUTH OF INTERSTATE 80. THE COMBINATION OF GUSTY SOUTHWEST WINDS AND LOW HUMIDITY WILL PRODUCE CRITICAL FIRE WEATHER CONDITIONS. THE COLD FRONT WILL BRING A CRITICAL WIND SHIFT TO THE NORTHWEST LATE SATURDAY AFTERNOON AS IT MOVES THROUGH THE AREA. WINDS DECREASE AND HUMIDITY INCREASES QUICKLY SATURDAY EVENING BEHIND THE FRONT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS WILL OCCUR. CONTINUE TO CHECK WEATHER.GOV/RENO FOR UPDATES. && $$ JORDAN HTTP://WEATHER.GOV/RENO
5 follow-up statements
000 WWUS85 KREV 022240 RFWREV RED FLAG WARNING NATIONAL WEATHER SERVICE RENO NV 340 PM PDT FRI OCT 2 2009 CAZ272-031400- /O.CON.KREV.FW.W.0009.091003T1800Z-091003T2300Z/ GREATER LAKE TAHOE AREA- 340 PM PDT FRI OCT 2 2009 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 4 PM PDT SATURDAY FOR GUSTY WINDS AND LOW HUMIDITY... A RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 4 PM PDT SATURDAY. A STRONG COLD FRONT WILL BRING GUSTY AND ERRATIC WINDS TO THE LAKE TAHOE BASIN SATURDAY. SOUTHWEST WINDS WILL INCREASE SATURDAY MORNING TO 20 TO 30 MPH WITH GUSTS UP TO 45 MPH. HUMIDITY WILL BE 20 TO 25 PERCENT FOR MOST OF SATURDAY...HOWEVER A DRY SLOT WILL OCCASIONALLY BRING VALUES CLOSER TO 15 PERCENT. THE COMBINATION OF GUSTY SOUTHWEST WINDS AND LOW HUMIDITY WILL PRODUCE CRITICAL FIRE WEATHER CONDITIONS. HUMIDITY VALUES WILL QUICKLY RISE BY SATURDAY EVENING AS THE COLD FRONT MOVES THROUGH THE REGION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS WILL OCCUR. CONTINUE TO CHECK WEATHER.GOV/RENO FOR UPDATES. && $$ CAZ273-NVZ450-031400- /O.CON.KREV.FW.W.0009.091003T1800Z-091004T0300Z/ MONO-EASTERN ALPINE COUNTIES-WESTERN NEVADA SIERRA FRONT- 340 PM PDT FRI OCT 2 2009 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 8 PM PDT SATURDAY FOR GUSTY AND ERRATIC WINDS WITH LOW HUMIDITY... A RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 8 PM PDT SATURDAY. A STRONG COLD FRONT WILL BRING GUSTY AND ERRATIC WINDS TO THE SIERRA FRONT SATURDAY. SOUTHWEST WINDS WILL INCREASE SATURDAY MORNING TO 20 TO 30 MPH WITH GUSTS UP TO 50 MPH. HUMIDITY WILL BE AROUND 15 PERCENT FOR MOST OF SATURDAY...HOWEVER A DRY SLOT WILL OCCASIONALLY BRING VALUES CLOSER TO 10 PERCENT. THE COMBINATION OF GUSTY SOUTHWEST WINDS AND LOW HUMIDITY WILL PRODUCE CRITICAL FIRE WEATHER CONDITIONS. THE COLD FRONT WILL BRING A CRITICAL WIND SHIFT TO THE NORTHWEST LATE SATURDAY AFTERNOON AS IT MOVES THROUGH THE AREA. WINDS DECREASE AND HUMIDITY INCREASES QUICKLY SATURDAY EVENING BEHIND THE FRONT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS WILL OCCUR. CONTINUE TO CHECK WEATHER.GOV/RENO FOR UPDATES. && $$ NVZ453-459-031400- /O.CON.KREV.FW.W.0009.091003T1800Z-091004T0300Z/ WEST CENTRAL NEVADA BASIN AND RANGE- MINERAL AND SOUTHERN LYON COUNTIES- 340 PM PDT FRI OCT 2 2009 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 8 PM PDT SATURDAY... A RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 8 PM PDT SATURDAY. A STRONG COLD FRONT WILL BRING GUSTY AND ERRATIC WINDS TO WESTERN NEVADA SATURDAY. SOUTHWEST WINDS WILL INCREASE SATURDAY MORNING TO 15 TO 25 MPH WITH GUSTS UP TO 50 MPH. DRY AIR AHEAD OF THE FRONT WILL BRING HUMIDITY VALUES OF 10 TO 15 PERCENT...ESPECIALLY SOUTH OF INTERSTATE 80. THE COMBINATION OF GUSTY SOUTHWEST WINDS AND LOW HUMIDITY WILL PRODUCE CRITICAL FIRE WEATHER CONDITIONS. THE COLD FRONT WILL BRING A CRITICAL WIND SHIFT TO THE NORTHWEST LATE SATURDAY AFTERNOON AS IT MOVES THROUGH THE AREA. WINDS DECREASE AND HUMIDITY INCREASES QUICKLY SATURDAY EVENING BEHIND THE FRONT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS WILL OCCUR. CONTINUE TO CHECK WEATHER.GOV/RENO FOR UPDATES. && $$ JORDAN HTTP://WEATHER.GOV/RENO
000 WWUS85 KREV 031203 RFWREV RED FLAG WARNING NATIONAL WEATHER SERVICE RENO NV 503 AM PDT SAT OCT 3 2009 CAZ272-032300- /O.CON.KREV.FW.W.0009.091003T1800Z-091003T2300Z/ GREATER LAKE TAHOE AREA- 503 AM PDT SAT OCT 3 2009 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 4 PM PDT THIS AFTERNOON FOR GUSTY WINDS AND LOW HUMIDITY... A RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 4 PM PDT THIS AFTERNOON. A STRONG COLD FRONT WILL BRING GUSTY AND ERRATIC WINDS TO THE LAKE TAHOE BASIN TODAY. SOUTHWEST WINDS WILL INCREASE LATE THIS MORNING TO 20 TO 30 MPH WITH GUSTS UP TO 45 MPH. HUMIDITY WILL BE 20 TO 25 PERCENT FOR MOST OF THE DAY...HOWEVER A DRY SLOT WILL OCCASIONALLY BRING VALUES CLOSER TO 15 PERCENT. THE COMBINATION OF GUSTY SOUTHWEST WINDS AND LOW HUMIDITY WILL PRODUCE CRITICAL FIRE WEATHER CONDITIONS. HUMIDITY VALUES WILL QUICKLY RISE EARLY THIS EVENING AS THE COLD FRONT MOVES THROUGH THE REGION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS WILL OCCUR. CONTINUE TO CHECK WEATHER.GOV/RENO FOR UPDATES. && $$ CAZ273-NVZ450-040000- /O.CON.KREV.FW.W.0009.091003T1800Z-091004T0300Z/ MONO-EASTERN ALPINE COUNTIES-WESTERN NEVADA SIERRA FRONT- 503 AM PDT SAT OCT 3 2009 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM PDT THIS EVENING FOR GUSTY AND ERRATIC WINDS AND LOW HUMIDITY... A RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM PDT THIS EVENING. A STRONG COLD FRONT WILL BRING GUSTY AND ERRATIC WINDS TO THE SIERRA FRONT TODAY. SOUTHWEST WINDS WILL INCREASE LATE THIS MORNING TO 20 TO 30 MPH WITH GUSTS UP TO 50 MPH. HUMIDITY WILL BE AROUND 15 PERCENT FOR MOST OF THE DAY...HOWEVER A DRY SLOT WILL OCCASIONALLY BRING VALUES CLOSER TO 10 PERCENT. THE COMBINATION OF GUSTY SOUTHWEST WINDS AND LOW HUMIDITY WILL PRODUCE CRITICAL FIRE WEATHER CONDITIONS. THE COLD FRONT WILL BRING A CRITICAL WIND SHIFT TO THE NORTHWEST LATE THIS AFTERNOON AS IT MOVES THROUGH THE AREA. WINDS DECREASE AND HUMIDITY INCREASES QUICKLY THIS EVENING BEHIND THE FRONT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS WILL OCCUR. CONTINUE TO CHECK WEATHER.GOV/RENO FOR UPDATES. && $$ NVZ453-459-040000- /O.CON.KREV.FW.W.0009.091003T1800Z-091004T0300Z/ WEST CENTRAL NEVADA BASIN AND RANGE- MINERAL AND SOUTHERN LYON COUNTIES- 503 AM PDT SAT OCT 3 2009 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM PDT THIS EVENING FOR GUSTY AND ERRATIC WINDS AND LOW HUMIDITY... A RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM PDT THIS EVENING. A STRONG COLD FRONT WILL BRING GUSTY AND ERRATIC WINDS TO WESTERN NEVADA TODAY. SOUTHWEST WINDS WILL INCREASE LATE THIS MORNING TO 15 TO 25 MPH WITH GUSTS UP TO 50 MPH. DRY AIR AHEAD OF THE FRONT WILL BRING HUMIDITY VALUES OF 10 TO 15 PERCENT...ESPECIALLY SOUTH OF INTERSTATE 80. THE COMBINATION OF GUSTY SOUTHWEST WINDS AND LOW HUMIDITY WILL PRODUCE CRITICAL FIRE WEATHER CONDITIONS. THE COLD FRONT WILL BRING A CRITICAL WIND SHIFT TO THE NORTHWEST LATE THIS AFTERNOON AS IT MOVES THROUGH THE AREA. WINDS DECREASE AND HUMIDITY INCREASES QUICKLY THIS EVENING BEHIND THE FRONT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS WILL OCCUR. CONTINUE TO CHECK WEATHER.GOV/RENO FOR UPDATES. && $$ HTTP://WEATHER.GOV/RENO
000 WWUS85 KREV 032230 RFWREV RED FLAG WARNING NATIONAL WEATHER SERVICE RENO NV 330 PM PDT SAT OCT 3 2009 CAZ272-032330- /O.CAN.KREV.FW.W.0009.000000T0000Z-091003T2300Z/ GREATER LAKE TAHOE AREA- 330 PM PDT SAT OCT 3 2009 ...RED FLAG WARNING FOR THE LAKE TAHOE BASIN IS CANCELLED... THE NATIONAL WEATHER SERVICE IN RENO HAS CANCELLED THE RED FLAG WARNING. A STRONG COLD FRONT CONTINUES MOVING SOUTH THROUGH THE AREA CREATING GUSTY WINDS...HOWEVER RELATIVE HUMIDITY IS BEGINNING TO INCREASE THIS AFTERNOON. WEST WINDS OF 20 TO 30 MPH WITH GUSTS UP TO 45 MPH WILL CONTINUE UNTIL AROUND SUNSET. HUMIDITY VALUES CURRENTLY AROUND 25 PERCENT WILL CONTINUE TO INCREASE AS A MUCH COLDER AIR MASS AND SHOWERS MOVE INTO THE AREA. $$ CAZ273-NVZ450-040300- /O.CON.KREV.FW.W.0009.000000T0000Z-091004T0300Z/ MONO-EASTERN ALPINE COUNTIES-WESTERN NEVADA SIERRA FRONT- 330 PM PDT SAT OCT 3 2009 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING FOR GUSTY AND ERRATIC WINDS WITH LOW HUMIDITY... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING. A STRONG COLD FRONT WILL CONTINUE TO BRING GUSTY AND ERRATIC WINDS TO THE SIERRA FRONT INTO THIS EVENING. SOUTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS UP TO 50 MPH WILL CONTINUE UNTIL THE FRONT PASSES. THE GUSTY WINDS COMBINED WITH HUMIDITY VALUES AROUND 15 PERCENT WILL PRODUCE CRITICAL FIRE WEATHER CONDITIONS. THE COLD FRONT WILL BRING A CRITICAL WIND SHIFT TO THE NORTHWEST AS IT MOVES THROUGH THE AREA. WINDS DECREASE AND HUMIDITY INCREASES QUICKLY THIS EVENING BEHIND THE FRONT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS WILL OCCUR. CONTINUE TO CHECK WEATHER.GOV/RENO FOR UPDATES. && $$ NVZ453-459-040300- /O.CON.KREV.FW.W.0009.000000T0000Z-091004T0300Z/ WEST CENTRAL NEVADA BASIN AND RANGE- MINERAL AND SOUTHERN LYON COUNTIES- 330 PM PDT SAT OCT 3 2009 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING FOR GUSTY AND ERRATIC WINDS WITH LOW HUMIDITY... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING. A STRONG COLD FRONT WILL CONTINUE TO BRING GUSTY AND ERRATIC WINDS TO WESTERN NEVADA INTO THIS EVENING. SOUTHWEST WINDS OF 15 TO 25 MPH WITH GUSTS UP TO 50 MPH WILL CONTINUE UNTIL THE FRONT PASSES. THE GUSTY WINDS WILL COMBINE WITH HUMIDITY VALUES OF 10 TO 15 PERCENT SOUTH OF INTERSTATE 80 TO PRODUCE CRITICAL FIRE WEATHER CONDITIONS. THE COLD FRONT WILL BRING A CRITICAL WIND SHIFT TO THE NORTHWEST AS IT MOVES THROUGH THE AREA. WINDS DECREASE AND HUMIDITY INCREASES QUICKLY THIS EVENING BEHIND THE FRONT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS WILL OCCUR. CONTINUE TO CHECK WEATHER.GOV/RENO FOR UPDATES. && $$ JORDAN HTTP://WEATHER.GOV/RENO
000 WWUS85 KREV 040252 RFWREV RED FLAG WARNING NATIONAL WEATHER SERVICE RENO NV 752 PM PDT SAT OCT 3 2009 NVZ450-040400- /O.EXP.KREV.FW.W.0009.000000T0000Z-091004T0300Z/ WESTERN NEVADA SIERRA FRONT- 752 PM PDT SAT OCT 3 2009 ...RED FLAG WARNING WILL EXPIRE AT 8 PM PDT THIS EVENING... THE RED FLAG WARNING WILL EXPIRE AT 8 PM PDT THIS EVENING. RELATIVE HUMIDITY HAS INCREASED DRAMATICALLY BEHIND A COLD FRONT MOVING THROUGH THE AREA THIS EVENING. THE RED FLAG WARNING WILL THEREFORE BE ALLOWED TO EXPIRE AT 8 PM PDT. $$ NVZ453-040400- /O.EXP.KREV.FW.W.0009.000000T0000Z-091004T0300Z/ WEST CENTRAL NEVADA BASIN AND RANGE- 752 PM PDT SAT OCT 3 2009 ...RED FLAG WARNING WILL EXPIRE AT 8 PM PDT THIS EVENING... THE RED FLAG WARNING WILL EXPIRE AT 8 PM PDT THIS EVENING. RELATIVE HUMIDITY HAS INCREASED DRAMATICALLY BEHIND A COLD FRONT MOVING THROUGH THE AREA THIS EVENING. THE RED FLAG WARNING WILL THEREFORE BE ALLOWED TO EXPIRE AT 8 PM PDT.. $$ CAZ273-NVZ459-040600- /O.EXT.KREV.FW.W.0009.000000T0000Z-091004T0600Z/ MONO-EASTERN ALPINE COUNTIES-MINERAL AND SOUTHERN LYON COUNTIES- 752 PM PDT SAT OCT 3 2009 ...RED FLAG WARNING NOW IN EFFECT UNTIL 11 PM PDT THIS EVENING... THE RED FLAG WARNING IS NOW IN EFFECT UNTIL 11 PM PDT THIS EVENING. A STRONG COLD FRONT WILL CONTINUE TO BRING GUSTY AND ERRATIC WINDS TO PORTIONS OF WESTERN NEVADA THROUGH THIS EVENING. SOUTHWEST WINDS OF 15 TO 25 MPH WITH GUSTS UP TO 50 MPH WILL CONTINUE UNTIL THE FRONT PASSES. THE GUSTY WINDS WILL COMBINE WITH HUMIDITY VALUES OF 10 TO 15 PERCENT SOUTH OF HIGHWAY 50 TO PRODUCE CRITICAL FIRE WEATHER CONDITIONS. THE COLD FRONT WILL BRING A CRITICAL WIND SHIFT TO THE NORTHWEST AS IT MOVES THROUGH THE AREA. WINDS DECREASE AND HUMIDITY INCREASES RAPIDLY BEHIND THE FRONT LATER THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS WILL OCCUR. CONTINUE TO CHECK WEATHER.GOV/RENO FOR UPDATES. && $$ HTTP://WEATHER.GOV/RENO
000 WWUS85 KREV 040548 RFWREV RED FLAG WARNING NATIONAL WEATHER SERVICE RENO NV 1048 PM PDT SAT OCT 3 2009 CAZ273-NVZ459-040700- /O.EXP.KREV.FW.W.0009.000000T0000Z-091004T0600Z/ MONO-EASTERN ALPINE COUNTIES-MINERAL AND SOUTHERN LYON COUNTIES- 1048 PM PDT SAT OCT 3 2009 ...RED FLAG WARNING WILL EXPIRE AT 11 PM PDT THIS EVENING... THE RED FLAG WARNING WILL EXPIRE AT 11 PM PDT THIS EVENING. WIND SPEEDS HAVE DECREASED AND HUMIDITIES HAVE RISEN DRAMATICALLY BEHIND A COLD FRONT MOVING THROUGH THE AREA THIS EVENING. THE RED FLAG WARNING WILL THEREFORE BE ALLOWED TO EXPIRE AT 11 PM PDT. $$ HTTP://WEATHER.GOV/RENO
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Reno, NV wrote its last area forecast discussion before this red flag warning went out at Oct 2, 3:10 AM PDT, 6 hours 41 minutes earlier.
Area forecast discussion, Oct 2, 3:10 AM PDT, 6 hours 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RENO NV
310 AM PDT FRI OCT 2 2009
.SHORT TERM...
ANOTHER COLD FRONT WILL MOVE THROUGH THE AREA THIS WEEKEND AND BRING
WINDY CONDITIONS...COLDER TEMPERATURES AND RAIN AND SNOW SHOWERS. IN
THE MEANTIME...A BRIEF PERIOD OF RELATIVELY WARMER WEATHER IN
BETWEEN SYSTEMS EXPECTED TODAY AS WESTERLY FLOW DOMINATES.
TEMPERATURES WILL BOUNCE BACK INTO THE 70S ACROSS WRN NV TODAY AND
INTO THE MID 60S IN THE SIERRA. A WEAK UPPER LEVEL DISTURBANCE MOVES
ACROSS THE NRN HALF OF THE CWA LATER TODAY...BUT ONLY BRINGS AN
INCREASE IN CLOUD COVER.
THE BIG CHANGE WILL TAKE PLACE SATURDAY AND SUNDAY AS A DEEP LOW
PRESSURE SYSTEM AND COLD FRONT DROP SOUTH ACROSS THE PACIFIC
NORTHWEST AND ACROSS THE AREA ON SATURDAY. HEIGHT ANOMALIES NEAR THE
CORE OF THE LOW ARE OVER 3 STANDARD DEVIATIONS BELOW NORMAL AND 700
MB TEMPERATURE ANOMALIES OF AROUND 2 STANDARD DEVIATIONS BELOW
NORMAL. AHEAD OF THE COLD FRONT A STRONG THERMAL AND PRESSURE
GRADIENT SETS UP WITH 700 MB AROUND 30 KTS. THIS WILL ONCE AGAIN
BRING STRONG WINDS TO THE AREA STARTING SATURDAY MORNING AND
INCREASING AND PUSHING SOUTH THROUGH THE AFTERNOON/EVENING. THE
STRONGEST WINDS ARE EXPECTED TO BE SOUTH OF A SUSANVILLE-GERLACH
LINE AND ESPECIALLY ALONG HIGHWAY 395. A 125+ KT JET ROUNDS THE BASE
OF THE LOW AND NOSES IN OVER THE TAHOE BASIN BY SATURDAY AFTERNOON.
AS THE SAME TIME STRONG FRONTOGENESIS WILL BE TAKING PLACE ALONG THE
FRONT. WINDS AHEAD OF THE FRONT SHOULD EASILY GUST 40-50 MPH IN
AREAS...WITH WIND PRONE AREAS EVEN STRONGER. WIND ADVISORIES WILL
LIKELY BE NEEDED FOR AREAS NEAR AND SOUTH OF I-80 SATURDAY AFTERNOON
AND EVENING. IN ADDITION DRY CONDITIONS WILL BE IN PLACE TO RAISE
FIRE WEATHER CONCERNS...WHICH ARE ADDRESSED IN THE FIRE WEATHER
SECTION BELOW.
THE COLD FRONT SHOULD MOVE INTO NRN AREAS SATURDAY MORNING...THROUGH
THE RENO-CARSON CITY AREA SATURDAY EVENING AND THROUGH THE SRN CWA
SUNDAY MORNING. STRONG FRONTOGENESIS AND INSTABILITY DEVELOPING AS
COLD AIR ALOFT PUSHES SOUTH SHOULD BE ENOUGH FOR A BAND OF PRECIP TO
DEVELOP NEAR THE FRONT...MAINLY ALONG AND NORTH OF I-80 WHERE BEST
INSTABILITY EXISTS ON THE NORTH SIDE OF THE JET. SNOW LEVELS COULD
DROP TO VALLEY FLOORS BY SUNDAY MORNING AS 700 MB TEMPERATURES DROP
TO -9 TO -10 FROM RENO NORTH. THE BEST CHANCE OF ANY LIGHT SNOW
ACCUMULATIONS WILL LIKELY OCCUR ABOVE 5000 FEET...BUT LIGHT SNOW
SHOWERS MAY OCCUR ON LOWER VALLEY FLOORS AS WELL. RIGHT NOW
CONFIDENCE IS LOW ON HOW MUCH SNOW WILL FALL DOWN TO THE VALLEY
FLOORS.
COLD AIR BEHIND THE FRONT WILL FILTER IN AS THE -30C 500 MB COLD
POOL PUSHES INTO NRN NV SATURDAY NIGHT AND PUSHES SOUTH AND EAST ON
SUNDAY. THIS WILL LIKELY KEEP CONVECTIVE SHOWERS OVER THE AREA
THROUGH THE DAY ON SUNDAY...ESPECIALLY NORTH OF HIGHWAY 50 WHERE THE
BEST MOISTURE EXISTS. SHOWERS WILL LIKELY BE A MIX OF RAIN/SNOW
SHOWERS...WITH SOME MIX OF ICE PELLETS DUE TO THE INSTABILITY NORTH
OF I-80 NORTH OF THE JET. TEMPERATURES WILL PLUMMET ON SUNDAY WITH
HIGH TEMPERATURES IN THE LOWER 50S OVER WRN AND ONLY GETTING INTO
THE 40S IN THE SIERRA. DEPENDING ON CLOUD COVER AND SHOWERS EVEN
THESE TEMPERATURES MAY BE TOO WARM. TEMPERATURES WERE KEPT BELOW
GUIDANCE...AND NEAR THE LOWER END OF ENSEMBLE GUIDANCE SINCE MODELS
TEND TO BE TOO WARM IN THESE SITUATIONS. MORNING LOWS WILL WARM
BRIEFLY INTO THE LOW 40S IN WRN NV SATURDAY MORNING AS WINDS PICK UP
AHEAD OF THE FRONT...BUT WILL DROP TO BELOW FREEZING IN NEARLY ALL
AREAS MONDAY MORNING AS THE COLD AIR SETTLES IN. GMCGUIRE
.LONG TERM...MONDAY THROUGH THURSDAY...
MEDIUM RANGE MODELS STILL IN BASIC AGREEMENT THROUGH THE EARLY
PORTIONS OF THE EXTENDED FORECAST WITH BROAD TROUGH OVER THE WRN
U.S. MONDAY MRNG. SO KEPT RATHER COOL TEMPS FOR MONDAY AND MENTION
OF SLIGHT CHANCE POPS. ALTHOUGH NOW OPERATIONAL GFS IS A BIT DRIER
THAN PREVIOUS RUNS. NUMERICAL MODELS BEGIN TO EVOLVE THE BROAD
TROUGH A BIT DIFFERENTLY BY TUESDAY MRNG AS ECMWF...CANADIAN AND
MOST GFS ENSEMBLE MEMBERS SHOW THE TROUGH SAGGING SOUTHEAST.
MEANWHILE OPERATIONAL GFS IS THE ONLY MEMBER THAN STARTS TO DEVELOP
A CLOSED LOW ALONG THE WEST COAST AS EARLY AS TUESDAY MRNG. THROUGH
THE DAY TUESDAY AND INTO EARLY WEDNESDAY THE ECMWF ALSO CLOSES A LOW
OFF THE WEST COAST AND DROPS IT SOUTH JUST OFF THE NW COAST OF BAJA.
THE CANADIAN ALSO CLOSES OFF A LOW BY LATE WEDNESDAY BUT ALSO PLACES
IT MUCH FARTHER SOUTH. A FEW GFS ENSEMBLE MEMBERS ALSO PRODUCE A
CLOSED LOW BY WEDNESDAY MRNG BUT NONE PLACE IT AS FAR WEST OFF THE
COAST AS THE OPERATIONAL RUN. THE OPERATIONAL GFS RUN HAS THE LOW
WELL OFF SHORE BY THEN. WITH VARIOUS MODELS DEVELOPING THIS CLOSED
LOW WELL WEST OR SOUTHWEST OF THE RGN LATE TUESDAY INTO WEDNESDAY
DID LOWER POPS JUST A BIT FOR TUESDAY BUT WE SHOULD REMAIN RATHER
COOL. GFS NUMERICAL TEMP GUIDANCE MAY BY TRYING TO MODIFY TOO
QUICKLY SO AM JUST BELOW GUIDANCE.
THIS IS ALSO TRUE FOR WEDNESDAY AND THURSDAY. OTHER PROBLEMS DEVELOP
FROM EARLY WEDNESDAY INTO THURSDAY AS OPERATIONAL GFS SLOWLY LIFTS
THE CLOSED UPPER LOW ONSHORE THEN TO THE ENE WITH EASTERLY UPSLOPE
FLOW AFFECTING THE SRN SIERRA LATE WEDNESDAY INTO THURSDAY. TEMPS DO
CONTINUE TO MODIFY BUT THE THINKING IS THESE MODIFY TOO QUICKLY DUE
TO POTENTIAL CLOUD COVER. BY THURSDAY MRNG ECMWF HAS OPENED ITS
CLOSED LOW AND LIFTED IT TO THE EAST AND BEGUN TO CONSOLIDATE IT
INTO ANOTHER TROUGH DROPPING INTO THE INTERMOUNTAIN WEST. GFS
ENSEMBLE MEMBERS ARE ALL OVER THE MAP...SPLIT RATHER EVENLY BETWEEN
THE SLOW-MOVING CLOSED LOW AND A MORE PROGRESSIVE SOLUTION SIMILAR
TO THE ECMWF. THIS CONTINUES INTO THURSDAY AS WELL. GIVEN OVERALL
DIFFERENCES IN MODEL GUIDANCE FOR DAYS 6 AND 7 HAVE OPTED TO MAKE
FEW CHANGES BEYOND DAY 5. GFS TEMP GUIDANCE DOES SEEM TO BE AT ODDS
WITH ITS CLOSED UPPER LOW SOLUTION SO HAVE THE LEAST CONFIDENCE IN
ITS SOLUTION. BUT CONFIDENCE IN ANY PARTICULAR MODEL BEYOND DAY 5 IS
LOW. MLF
&&
.AVIATION...
VFR THROUGH EARLY SATURDAY. ANOTHER STRONG COLD FRONT MOVES SOUTH
TOWARD THE FORECAST AREA SATURDAY. WINDS WILL INCREASE DURING THE
DAY SATURDAY WITH TURBULENCE INCREASING ALONG AND EAST OF THE
SIERRA. MLF
&&
.FIRE WEATHER...
DEEP AREA OF LOW PRESSURE SHOULD MOVE SOUTH DOWN THE WEST COAST OVER
THE NEXT COUPLE DAYS. STRONG COLD FRONT ASSOCIATED WITH THIS AREA OF
LOW PRESSURE WILL APPROACH FROM THE NORTH SATURDAY AFTN/EVNG. THIS
WILL PRODUCE A MUCH TIGHTER PRESSURE GRADIENT AND CORRESPONDING
INCREASE IN WINDS. FORECAST MODELS SHOW WINDS JUST ABOVE THE
BOUNDARY LAYER BY SATURDAY AFTN IN THE RANGE OF 35 TO 45 MPH. WITH
INCREASED MIXING...SURFACE WIND GUSTS COULD EASILY REACH 40 TO 50
MPH IN THE CENTRAL SIERRA AND WESTERN NEVADA SOUTH OF I-80. RIDGE
GUSTS EXPECTED UP TO 100 MPH.
LATEST FORECAST MODELS HAVE BACKED OFF ON STRENGTH OF THE DRY SLOT
AHEAD OF THIS COLD FRONT FOR SATURDAY. BUT MODELS COULD BE UNDER
PLAYING THE AMOUNT OF DRY AIR THAT WILL MIX TO THE SFC...ESPECIALLY
IN THE LEE OF THE SIERRA BY MID DAY SATURDAY. HUMIDITY VALUES IN THE
FORECAST ARE CURRENTLY BETWEEN 10-20%...BUT HUMIDITY COULD DROP EVEN
LOWER IF DRY SLOT STRENGTHENS MORE.
WILL CONTINUE FIRE WEATHER WATCH FOR SATURDAY...FOR ZONES ALONG AND
SOUTH OF I-80...WHERE THE STRONG WINDS AND DRIEST AIR WILL DEVELOP
AHEAD OF THE FRONT. DANGEROUS GUSTY AND ERRATIC WINDS CAN BE
EXPECTED AS WELL AS THE FRONT APPROACHES THE AREA. MLF
&&
.REV WATCHES/WARNINGS/ADVISORIES...
NV...FIRE WEATHER WATCH FROM SATURDAY MORNING THROUGH SATURDAY
EVENING FOR NVZ450-453-459.
CA...FIRE WEATHER WATCH FROM SATURDAY MORNING THROUGH SATURDAY
EVENING FOR CAZ272-273.
&&
HTTP://WEATHER.GOV/RENOThe office that day
Everything else NWS Reno, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 2, 3:28 PM PDT | Lake Wind Advisory | REV | Douglas, Washoe | 29 hr |
| Oct 2, 3:28 PM PDT | Wind Advisory | REV | Churchill, Douglas, Lyon, Mineral, Pershing, Storey and 1 more | 32 hr |
Nearby
Red Flag Warnings in California, 2009Red Flag Warnings in Nevada, 2009Every red flag warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.